Adaptive Nonlinear Control of Multiple Spacecraft Formation Flying

Marcio S. De Queiroz, Vikram Kapila, Qiguo Yan

Research output: Contribution to journalArticlepeer-review


This paper considers the problem of relative position control for multiple spacecraft formation flying. Specifically, the full nonlinear dynamics describing the relative positioning of multiple spacecraft formation flying are used to develop a Lyapunov-based, nonlinear, adaptive control law that guarantees global asymptotic convergence of the position tracking error in the presence of unknown, constant, or slow-varying spacecraft masses, disturbance forces, and gravity forces. Simulation results are included to illustrate the controller performance.

Original languageEnglish (US)
Pages (from-to)385-390
Number of pages6
JournalJournal of Guidance, Control, and Dynamics
Issue number3
StatePublished - 2000

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Aerospace Engineering
  • Space and Planetary Science
  • Electrical and Electronic Engineering
  • Applied Mathematics


Dive into the research topics of 'Adaptive Nonlinear Control of Multiple Spacecraft Formation Flying'. Together they form a unique fingerprint.

Cite this